Posted by Tricia
on January 07, 2000 at 18:56:31:
In Reply to: Re: Lamictal posted by jennifer on December 30, 1999 at 17:15:21:
: : : I'm looking for information on Lamictal. It appears to be better tolerated than some of the other aed's but an alarming number of people seem to have an increase in the number of seizures while on it. Is it as effective as some of the older aed's like Dilantin and Tegretol. I have C.P. seizures. Thanks
: : Randy,
: : My 18 year old son is on lamital. He has generalized seizures....peit mal and grand mal. This medication worked better with dilantin than it is working alone right now. Since we took him off the dilantin the levels of lamictal went very high causing side effects. The drug works well on the seizures but for some reason, he has developed a weakness for falling or dropping objects in his hand. We are not sure why he is doing this. It caused bad double vision and nausea. He has to divide the morning dosage.
: : All in all it has been better than we thought even with the problems. Good luck
: I am on lamictal along with tegretol and have about 3 seizures a month. That is better than I have done in years as my average use to be 8-10 a month. They are my "caffeine pills" as I get a big burst of energy when I take them and if I take them too late in the day, I will be up all night. Good luck.
I am on Lamictal as well as Tegretol and Depakote. My Dr. put me on it 5 years ago and for the first six moths I was on it the seizures stoped compleately. Since then I average between 3-5 seizures a month which usually occure the week before I menstruate. Lamictal has really helped control my seizures, I hope it works well for you also. Good luck